Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On the solvability of systems of inclusions involving noncompact operators


Authors: P. Nistri, V. V. Obukhovskiĭ and P. Zecca
Journal: Trans. Amer. Math. Soc. 342 (1994), 543-562
MSC: Primary 47H15; Secondary 34G20, 34K30, 47H04, 47N20, 47N70, 49J45
MathSciNet review: 1232189
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the solvability of a system

$\displaystyle \left\{ {\begin{array}{*{20}{c}} {y \in \bar F(x,y),} \\ {x \in \bar G(x,y)} \\ \end{array} } \right.$

of set-valued maps in two different cases. In the first one, the map $ (x,y) - \circ \bar F(x,y)$ is supposed to be closed graph with convex values and condensing in the second variable and $ (x,y) - \circ \bar G(x,y)$ is supposed to be a permissible map (i.e. composition of an upper semicontinuous map with acyclic values and a continuous, single-valued map), satisfying a condensivity condition in the first variable. In the second case $ \bar F$ is as before with compact, not necessarily convex, values and $ \bar G$ is an admissible map (i.e. it is composition of upper semicontinuous acyclic maps). In the latter case, in order to apply a fixed point theorem for admissible maps, we have to assume that the solution set $ x - \circ S(x)$ of the first equation is acyclic. Two examples of applications of the abstract results are given. The first is a control problem for a neutral functional differential equation on a finite time interval; the second one deals with a semilinear differential inclusion in a Banach space and sufficient conditions are given to show that it has periodic solutions of a prescribed period.

References [Enhancements On Off] (What's this?)

  • [1] Ju. G. Borisovič, B. D. Gel′man, A. D. Myškis, and V. V. Obuhovskiĭ, Topological methods in the theory of fixed points of multivalued mappings, Uspekhi Mat. Nauk 35 (1980), no. 1(211), 59–126, 255 (Russian). MR 565568
  • [2] Yu. G. Borisovich, B. D. Gel′man, A. D. Myshkis, and V. V. Obukhovskiĭ, Vvedenie v teoriyu mnogoznachnykh otobrazhenii, Voronezhskiĭ Gosudarstvennyĭ Universitet, Voronezh, 1986 (Russian). MR 928179
  • [3] Yu. G. Borisovich, B. D. Gel′man, A. D. Myshkis, and V. V. Obukhovskiĭ, Multivalued analysis and operator inclusions, Current problems in mathematics. Newest results, Vol. 29 (Russian), Itogi Nauki i Tekhniki, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1986, pp. 151–211, 215 (Russian). MR 892745
  • [4] G. Conti, P. Nistri, and P. Zecca, Systems of set-valued equations in Banach spaces, Delay differential equations and dynamical systems (Claremont, CA, 1990), Lecture Notes in Math., vol. 1475, Springer, Berlin, 1991, pp. 98–109. MR 1132022, 10.1007/BFb0083483
  • [5] -, Non convex set-valued systems in Banach spaces, Funkcial. Ekvac. (to appear).
  • [6] Giuseppe Conti and Jacobo Pejsachowicz, Fixed point theorems for multivalued weighted maps, Ann. Mat. Pura Appl. (4) 126 (1980), 319–341 (1981). MR 612366, 10.1007/BF01762514
  • [7] Đ\cftil{o} H\cfgrv{o}ng Tân, On continuity of fixed points of multivalued collectively condensing mappings, Indian J. Pure Appl. Math. 15 (1984), no. 6, 631–632. MR 750213
  • [8] Lech Górniewicz, Homological methods in fixed-point theory of multi-valued maps, Dissertationes Math. (Rozprawy Mat.) 129 (1976), 71. MR 0394637
  • [9] Andrzej Lasota and Zdzisław Opial, An approximation theorem for multi-valued mappings, Podstawy Sterowania 1 (1971), 71–75 (English, with Polish and Russian summaries). MR 0305336
  • [10] I. Massabo, P. Nistri, and J. Pejsachowicz, On the solvability of nonlinear equations in Banach spaces, Fixed point theory (Sherbrooke, Que., 1980) Lecture Notes in Math., vol. 886, Springer, Berlin-New York, 1981, pp. 270–299. MR 643012
  • [11] V. V. Obukhovskiĭ, Some fixed-point principles for multi-valued condensing operators, Voronezh. Gos. Univ. Trudy Mat. Fak. 4 (1970), 70-79. (Russian)
  • [12] -, On the topological degree for a class of non compact multivalued mappings, Funktsional Anal. 23 (1984), 82-93. (Russian)
  • [13] -, On semi-linear functional differential inclusions in a Banach space and control systems of a parabolic type, Avtomatika 3 (1991), 73-81. (Russian)
  • [14] V. V. Obukhovskiĭ and E. V. Gorokhov, On the definition of the rotation of a class of compactly restrictible multivalued vector fields, Voronezh. Gos. Univ. Trudy Mat. Fak. 12 (1974), 45-54. (Russian)
  • [15] Nikolaos S. Papageorgiou, On multivalued evolution equations and differential inclusions in Banach spaces, Comment. Math. Univ. St. Paul. 36 (1987), no. 1, 21–39. MR 892378
  • [16] B. N. Sadovskiĭ, Limit-compact and condensing operators, Uspehi Mat. Nauk 27 (1972), no. 1(163), 81–146 (Russian). MR 0428132
  • [17] E. U. Tarafdar and H. B. Thompson, On the solvability of nonlinear noncompact operator equations, J. Austral. Math. Soc. Ser. A 43 (1987), no. 1, 103–126. MR 886808

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47H15, 34G20, 34K30, 47H04, 47N20, 47N70, 49J45

Retrieve articles in all journals with MSC: 47H15, 34G20, 34K30, 47H04, 47N20, 47N70, 49J45


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1994-1232189-0
Keywords: Condensing multivalued map, degree theory, Borsuk-Ulam condition, control problem, periodic solution
Article copyright: © Copyright 1994 American Mathematical Society